Posterior reversible encephalopathy syndrome is a proposed cliniconeuroradiological entity characterized by several symptoms of different aetiologies. The most important symptoms are headache, confusion, seizures, cortical visual disturbances or blindness, etc. There are three theories for PRES. The aetiology of PRES in this patient remains unclear but it may be related to a pharmacotoxic cause (abuse of drugs) because symptoms including altered mental function, visual loss, stupor and seizures are specific of acute encephalopathy based on treatment with immunosuppressive drugs. The syndrome should be promptly recognized, since it is reversible and readily treated by controlling blood pressure and, based on our experience, decreasing the dose of NSAIDs and eliminating the use of drugs, such as those used by our patient.

Merra, G., Dal Lago, A., Natale, L., Gaetani, E., Caricato, A., Cianfoni, A., Pola, P., Gasbarrini, G., Gasbarrini, A., Ghirlanda, G., A case of Posterior Reversible Encephalopathy Syndrome (P.R.E.S.), <<THE INTERNET JOURNAL OF NEUROLOGY>>, 2009; 11 (2): 1-5 [http://hdl.handle.net/10807/165562]

A case of Posterior Reversible Encephalopathy Syndrome (P.R.E.S.)

Merra G.;Dal Lago A.;Natale L.;Gaetani E.;Caricato A.;Cianfoni A.;Gasbarrini G.;Gasbarrini A.;
2009

Abstract

Posterior reversible encephalopathy syndrome is a proposed cliniconeuroradiological entity characterized by several symptoms of different aetiologies. The most important symptoms are headache, confusion, seizures, cortical visual disturbances or blindness, etc. There are three theories for PRES. The aetiology of PRES in this patient remains unclear but it may be related to a pharmacotoxic cause (abuse of drugs) because symptoms including altered mental function, visual loss, stupor and seizures are specific of acute encephalopathy based on treatment with immunosuppressive drugs. The syndrome should be promptly recognized, since it is reversible and readily treated by controlling blood pressure and, based on our experience, decreasing the dose of NSAIDs and eliminating the use of drugs, such as those used by our patient.
eng
Merra, G., Dal Lago, A., Natale, L., Gaetani, E., Caricato, A., Cianfoni, A., Pola, P., Gasbarrini, G., Gasbarrini, A., Ghirlanda, G., A case of Posterior Reversible Encephalopathy Syndrome (P.R.E.S.), <>, 2009; 11 (2): 1-5 [http://hdl.handle.net/10807/165562]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10807/165562
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 2
  • ???jsp.display-item.citation.isi??? ND
social impact